Hello all, time for an update.
last Weds, 18th December marked my 33rd and final RT session. I’ve coped quite well, only taken off the bed on 2 occasions - both for bowel condition, meaning gas that needed to be moved on, so to speak. I’ve learned that my bladder is a champion bladder - turning up every day in a well hydrated condition with the only question being how much I should release before RT. I would sometimes have more than 800ml in my bladder on turning up with the target size for RT for me being 325ml +\- 25%, which was a comfortable volume to hold. So, no bladder trouble, no wetting the RT bed, and no apparent irritation from RT either. All good for the bladder.
The bowel was a different story and I ended up (still have...) with radiation induced proctitis which has been unpleasant and sore. I have also produced increasingly large quantities of gas. Proctitis feels like a sunburnt bowel internally, painful to pass a stool, and never quite sure if I’m constipated or with diahorrea or whether I want to pass a stool or some gas. Hydrocortisone suppositories at night with paracetamol (which I learned also has anti-inflammatory effects), dulcoease stool softener after porridge in the morning (porridge great for a gas-free experience but risk of constipation at least for me - so stool softener reduces pain of passing a stool), and Movicol (anti constipation) before bed with the tip of washing it down with warm drink - I used peppermint tea - to improve its effectiveness. This seems to be the formula that makes it manageable for me.
Not at all surprising to see the bowel impact as you’ll remember I’m a T3 cause the PC had left the prostate before removal and was seen in a biopsy on the urethra - very unusually. So the RT is targeted on an area that includes as low as possible so that it sweeps up the urethra. In so doing, bowel impact is inevitable. So far, no evidence of structures from RT on/in the urethra.
Wednesday 18th also marked me stopping the bicalutamide and I’m now waiting for my testosterone to return after 4 1/2 months on it. Any shared experiences on the forum would be great to hear. How long does it rake for it to return following stopping taking it? Is it a gradual process or could there be some kind of testosterone rush? My breasts are sore and I’m looking forward to this pain going away.
I’ve been a bit tired towards the end but have managed some exercise most days, perhaps dropping to 4 or 5 times a week in the last couple of weeks. The exercise has proved difficult to get out and do but made a huge difference. I can almost feel the tiredness leaving my body as I exercise and end up noticeably less tired as the exercise progresses.
I've had some intermittent hip pain before any of this started, and this has returned in the last week or so together with a bit of lower back ache. MRI of hip and lumbar spine organised by Oncologist checking for any cancer related cause hadn’t shown any cancer related worry, and I’m now looking to be referred onto a orthopaedic specialist to look at that. Too young for a new hip it feels to ok me.
Next steps check up with oncologist at end Jan 2020 but main event mid March 2020 with a sensitive PSA test included to see what the RT and HT combo has achieved. That’ll be a big day, but need to put it to one side and get on with living life now!
In the meantime, time to enjoy Christmas with the family!
Happy Christmas to you all - here’s hoping 2020 brings you all much health and positive progress.